An epidemic of deaths in the United States has been linked to two deadly drugs. Authorities believe that those same drugs, carfentanil, and heroin laced with fentanyl are the drugs behind the deaths in the U.S. as well as deaths in England.
Heroin laced with fentanyl is an opioid 100 times stronger than street fentanyl. Carfentanil is 100 times stronger as well and is commonly used by veterinarians to tranquillize elephants, reports The Independent.
Authorities raided a backstreet lab that was suspected of making both drugs and now fears that carfentanil and fentanyl may now be around the entire country and not just confined to Cleveland, Humberside and Yorkshire.
Carfentanil and fentanyl are also known by the street names serial killer and drop dead.
In England, public health agencies have issued drug alerts. Tony Saggers, head of drug threat and intelligence at the NCA, has issued warnings that people needed to be “vigilant.”
The NCA has worked with the West Yorkshire Police to locate illegal drug laboratories. Within a 72-hour period they discovered big enough operations for fears to be raised the drugs are available at a much larger scale than originally feared.
Saggers stated that his concern is focused on drug dealers in established markets for heroin have now purchased carfentanil and fentanyl. He believes that these individuals are not fully aware of how dangerous the drugs are to handle or how deadly they can be to their customers, reports WMUR TV 9.
Saggers has publicly appealed to dealers asking them to stop immediately if they are using either of the deadly drugs in their drug-making processes. He has stressed that they can help reduce the number of deaths connected to these drugs.
Reportedly, carfentanil and heroin laced with fentanyl have caused an epidemic of deaths in the United States. Fentanyl has been connected to the death of the pop star Prince. Prince reportedly took fentanyl by accident after he took pills from an incorrectly labeled bottle. It is believed that Prince thought he was taking a much weaker painkiller.
Some street dealers in the United States deliberately use carfentanil and fentanyl to add potency to their offerings. The result of this is an enormous amount of drug overdoses, reports NPR.
Rosanna O’Connor, Director of Drugs, Alcohol, and Tobacco at Public Health England recently stated that heroin users needed to be extra careful about what they are purchasing and using. She shared signs of an overdose from heroin laced with fentanyl or carfentanil, which includes shallow or no breathing, unconsciousness, snoring, as well as blue lips and fingertips.
By Tammy Marie Rose